Doctor insights on:
Stomach Bloated After Hemo Dialysis
He is on dialysis and I noticed his stomach looks bloated and he sleeps continuously. Is this normal with patients on dialysis?
Can be seen: Fatigue and sleepiness due to kidney failure, effects of dialysis, medication side effects and disordered normal sleep are common problems in dialysis patients. Bloating may be due to fluid retention, poor motility of stomach and intestines or other problems related to kidney failure and could be aggravated by associated problems such as DM and heart problems. Check with his nephrologist for help. ...Read moreSee 1 more doctor answer
Simple answer is that it is a medical technology used primarily to provide an artificial replacement for lost kidney function in people with renal failure. Hemodialysis remove wastes and excess water from the blood by circulating blood outside the body through an external filter, called a dialyzer. Blood and dialysate flow through in opposite directions and the ...Read more
Cramps during HD: Do not gain more than 3 liters or kg between sessions; know calcium and potassium levels; if these drop too low with HD, cramping occurs; also, know bicarbonate (sodium bicarbonate) setting on machine for you - too high can induce cramping; talk to nephrologist and dietitian; and avoid constipation. ...Read moreSee 1 more doctor answer
Talk to doctor: What kind of dialysate, what kind of mebrane, all can and should be discussed with your renal doctor. ...Read more
Many dialysis patients are diabetic, hypertensive, anemic, frail and an added infection can impact badly.
The dialysis catheter sites can be infected and lead to sepsis systemically with fever, low blood pressure etc.
Many of these folks do have atherosclerosis and unidentified coronary disease that can act up! ...Read more
Father (86)has been on dialysis for 3 yrs. Recently he has had diahrrea and upset stomach everyday. Is this a sign dialysis is not working anymore.
No: This could be a complication of dialysis, his underlying condition or could result from other causes. Your father needs to be evaluated immediately and treated. At his age with his comorbidity, he susceptible to a host of infectious agents as well ...Read more
80 yr old mom on ESRF dialysis 4 times a week and DIABETIC AND CHF was given augmentin (amoxicillin and clavulanate) she is having stomach pain could augmentin (amoxicillin and clavulanate) make her feel worse?
It can.: Any antibiotic including Augmentin (amoxicillin and clavulanate) can cause stomach discomfort. Taking with food can limit this side effect. If your mother is developing diarrhea, though, it would be best to contact and update the prescribing physician. Antibiotics can sometimes lead to a certain bacterial colitis that would need to be treated with different antibiotics. Good luck! ...Read more
See your doctor: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic examinations, can he/she let you know what's going on and how best to help you. ...Read more
Don't we all?: The GI tract has a very limited # of symptoms to signal its distress--nausea/vomiting, diarrhea/constipation, bloating, pain, fullness, bleeding, etc. As you know, many of these characterize ibs, but are also seen with inflammatory, infectious, ischemic, malabsorptive, and functional disorders. Directed lab work, imaging, biopsies, stool studies are appropriate in excluding non-ibs pathology. ...Read more
When last period?: Recently I had a patient who had the exact same problem. She felt bloated all the time and she came to me asking to help here. I asked her when her last menstrual period was and she said 5 months ago, But she said it normal for her to miss period for months. Long story short, I determined that she was pregnant with my history and physical. With my ultrasound I showed her her baby's heart beat ...Read more
Causes of bloating: There are lots of reasons for gassiness & bloating, & not all of them are due to the GI tract. Even "functional" syndromes may be present without underlying "disease." however psbo (paralyzed gut) due to metabolic & inflammatory conditions nearby (like an untreated infection of gyne or urinary tract) must be considered. See doctor, esp. If no relief from otc simethicone, beano, & dietary changes. ...Read more
Find the cause:
Many different things can cause stomach bloating true bloating due to a large amount of gas can best be avoided by avoiding the foods, activities that cause the gas accumulation. Many other things feel like bloating but may be due to inflammation or adhesions or gallstone problems etc. See your primary to figure out the cause of your symptoms
http://digestive. Niddk. Nih. Gov/ddiseases/pubs/gas/. ...Read more
Stomach Pain: It is hard to say exactly what is going on based on your symptoms alone without the benefit of an exam. The symptoms are significant enough that it warrants a visit to your doctor to be evaluated. ...Read more
- Talk to a doctor online
- Stomach bloated after novasure
- Bloated stomach after surgery
- Bloated stomach after period
- Stomach feels bloated after walking
- Remedy for bloated stomach after miscarriage
- Stomach bloated after night shift
- Bloated stomach after drinking water
- Bloated stomach after running